Asthma Home > Xopenex Overdose
If you take too much Xopenex, overdose symptoms can include chest pain, a fast heart rate, and shakiness. The exact effects will depend on how much Xopenex was taken and whether it was taken with any other medications, alcohol, or street drugs. Treatment for a Xopenex overdose usually involves supportive care, which can include administering medicines to reverse the effects of the drug or giving intravenous fluids.
Xopenex Overdose: An IntroductionXopenex® (levalbuterol hydrochloride) is a prescription medication used to treat asthma. The effects of a Xopenex overdose will vary, depending on a number of factors, including how much was taken and whether it was taken with any other medicines, alcohol, street drugs, or a combination of these.
If you happen to overdose on Xopenex, seek immediate medical attention.
- Chest pain (angina)
- High blood pressure (hypertension) or low blood pressure (hypotension)
- A fast heart rate (tachycardia)
- Shakiness (tremors)
- Dry mouth
- Feelings of a rapidly or forcefully beating heart (heart palpitations)
- An irregular heart rhythm (arrhythmia)
- Low potassium in the blood (hypokalemia)
- Cardiac arrest
- Loss of life.
Treatment for a Xopenex OverdoseTreatment for a Xopenex overdose involves supportive care. This type of care consists of treating the symptoms that occur as a result of the overdose. For example, supportive treatment options may include:
- Fluids through an intravenous line (IV)
- Medications (such as beta blockers) to reverse the effects of Xopenex
- Other treatments based on the complications that occur.
It is important that you seek prompt medical attention if you believe that you may have overdosed on Xopenex.